Mississippi, 2005Flash Flood in Mississippi, April 11, 2005
April 11, 2005 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 11, 10:10 AM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 11, 10:10 AM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1110 AM CDT MON APR 11 2005
.DISCUSSION...SURFACE ANALYSIS THIS MORNING PLACES COLD FRONT ACROSS
EASTERN OKLAHOMA AND TEXAS WITH A WARM FRONT EXTENDING ACROSS MAINLY
CENTRAL MISSISSIPPI. VISIBLE SATELLITE SHOWING EXTENSIVE CLOUD COVER
ACROSS THE MID SOUTH AS A LARGE AREA OF SHOWERS AND THUNDERSTORMS
AFFECTS THE FORECAST AREA THIS MORNING. WATER VAPOR IMAGERY OVER THE
PAST COUPLE OF HOURS SHOWING DRY SLOT WIDENING ACROSS SOUTHWEST
TEXAS. MAIN FORECAST CONCERN FOR THIS AFTERNOON AND TONIGHT IS
SEVERE WEATHER POTENTIAL.
12Z UPPER AIR ANALYSIS SHOWS 40KT 850MB LOW LEVEL JET ACROSS
LOUISIANA TRANSPORTING +10-14C DEWPOINTS INTO THE LOWER MISSISSIPPI
VALLEY...5C OR GREATER 700 MB DEWPOINT DEPRESSIONS UPSTREAM...AND
UPPER LEVEL DIFLUENCE NOTED AT 250 MB ACROSS THE LOWER MISSISSIPPI
VALLEY. CURRENT DATA SUGGESTS THAT BEST SEVERE POTENTIAL MAY BE
POSSIBLE MAINLY THIS EVENING ESPECIALLY ALONG AND SOUTH OF
I-40...ROUGHLY ABOUT THE SAME TIME UPPER LEVEL DIVERGENCE BEGINS TO
MOVE EAST. MOST UNSTABLE CAPES WILL INCREASE TO AROUND 1400 J/KG BY
MID TO LATE EVENING. NEARLY UNIDIRECTIONAL WINDS AT 850/500 MB
SUGGEST PRIMARY THREAT WOULD BE IN THE FORM OF DAMAGING WINDS. A
SUPERCELL OR CIRCULATIONS WITHIN THE CONVECTIVE LINE WILL BE
POSSIBLE AS BACKING SURFACE WINDS AND 0-6KM BULK SHEAR VALUES AT OR
ABOVE 40KTS ARE EXPECTED INTO THIS EVENING. WILL UPDATE GRIDS TO
REFLECT CURRENT TRENDS.
GRIDS WILL BE PUBLISHED SHORTLY.
CJC
.PREV DISCUSSION...ISSUED 330 AM CDT MON APR 11 2005.
UPPER LOW IN EXTREME WESTERN KANSAS WITH SURFACE LOW OVER CENTRAL
KANSAS EARLY THIS MORNING. COLD FRONT SOUTHWARD INTO TEXAS.
CONVECTION OVER MISSOURI IS LIFTING NORTH...BUT AREAS OF
THUNDERSTORMS OVER OK AND TX HAVENT BEEN MAKING MUCH PROGRESS
EASTWARD. ABUNDANT CLOUD COVER HAS BEEN KEEPING TEMPERATURES IN THE
MIDDLE 60S ACROSS MUCH OF THE CWA. &&
.SHORT TERM (THROUGH WEDNESDAY)...
MODELS TAKE UPPER AND SURFACE LOWS PRETTY MUCH DUE EASTWARD THROUGH
TUESDAY EVENING. 06Z NAM A LITTLE FURTHER NORTH WITH THESE FEATURES
THAN THE 00Z GFS...WITH SYSTEM NEAR STL AT 00Z WED. APPARENT THAT
GFS HAS FEEDBACK ISSUES AT 18Z TODAY OVER OUR AREA. THAT BEING
SAID...WE ARE STILL GOING TO SEE RAIN AND THUNDERSTORMS. SOME HINTS
ON WATER VAPOR OF A JET STREAK MOVING ACROSS BIG BEND AREA OF TEXAS
EARLY THIS MORNING. INSTABILITY STILL THE MAJOR LIMITING FACTOR IN
SIGNIFICANT CONVECTION DURING THE DAYTIME HOURS TODAY. SOUNDINGS VERY
MOIST DURING THE FIRST HALF OF THE DAY...AND SOME QUESTION AS TO THE
AMOUNT OF SUN WE WILL SEE. WE WILL NEED SOME HEATING TO BREAK THE CAP
ANYTIME BEFORE LATE AFTERNOON. SATELLITE SHOWS PLENTY OF BREAKS IN
CLOUD COVER ACROSS OUR CWA...BUT WITH SOUTHERLY FLOW...THIS COULD
FILL IN WITH STRATUS OVER THE NEXT FEW HOURS.
COULD SEE SOME SHOWERS THIS MORNING...BUT ANY SIGNIFICANT CONVECTION
WILL NEED TO WAIT UNTIL THE LATE AFTERNOON AND EVENING HOURS TO
DEVELOP. EARLY ON...THERE WILL BE ENOUGH TURNING TO PROMOTE
DEVELOPMENT OF SUPERCELLS...BUT EXPECT THE PREDOMINANT CONVECTIVE
MODE TO BECOME LINEAR BY SUNSET OR SO. HAIL AND DAMAGING WINDS WILL
BE MAIN THREATS...BUT CANT RULE OUT A TORNADO...ESPECIALLY SOUTHERN
PORTIONS OF CWA. MAIN IMPULSE SHOULD BE CLEAR OF THE AREA BY 09Z
TUESDAY...ENDING LARGEST THREAT OF SEVERE WEATHER.
MODELS SHOW WE SHOULD DRY SLOT FOR MOST OF THE DAY ON TUESDAY. AS
COLD CORE DRIFTS SOUTHEAST OVER THE AREA TUESDAY AFTERNOON...THERE
MAY BE JUST ENOUGH MOISTURE TO DEVELOP A FEW THUNDERSTORMS. WITH
STEEP LAPSE RATES AND COLD 500 MB TEMPS...COULD SEE A FEW HAILERS
NEAR THE UPPER LOW. WILL NOT PLAY UP THIS POTENTIAL AT THIS TIME...
BUT WILL KEEP AN EYE ON IT.
UPPER LOW WILL WOBBLE AROUND THE AREA TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT. SCATTERED SHOWERS/THUNDERSTORMS POSSIBLE UNDER THE LOW...WITH
PLENTY OF CLOUD COVER.
TEMPERATURES TODAY WILL DEPEND ON CLOUD COVER. GFS FEEDBACK ISSUES
LEAD ME TO DISCOUNT MAV HIGH TEMP GUIDANCE TODAY...ESPECIALLY SINCE
MEM CURRENTLY 68...MAV FORECAST HIGH 68. JBR SIMILAR. TENDING
TOWARD WARMER VALUES CURRENTLY IN FORECAST. FOR THE REMAINDER OF THE
SHORT TERM PERIOD...CURRENT FORECAST AND NUMERIC GUIDANCE CLOSE...
SO WONT MAKE MAJOR CHANGES.
&&
.LONG TERM (AFTER WEDNESDAY)...
UPPER LOW TO MOVE AWAY FROM THE AREA THURSDAY MORNING...WITH SHOWERS
DEPARTING WITH IT.
GFS CONTINUES YESTERDAYS TREND OF DEVELOPING A RIDGE OVER THE
MIDSOUTH. THIS WOULD KEEP WEEKEND FORECAST DRY. ONCE UPPER LOW MOVES
AWAY FROM THE AREA...EXPECT TEMPERATURES TO BE NEAR OR SLIGHTLY
ABOVE MID-APRIL NORMS.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
WAGNER
Hazardous weather outlook, Apr 11, 3:31 AM CST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
431 AM CDT MON APR 11 2005
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-121030-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
431 AM CDT MON APR 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
THERE WILL BE A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE
MIDSOUTH THIS AFTERNOON AND TONIGHT.
A STRONG STORM SYSTEM CENTERED OVER KANSAS THIS MORNING WILL APPROACH
THE MIDSOUTH DURING THE DAY. THE UPPER LEVEL LOW PRESSURE
SYSTEM AND ASSOCIATED SURFACE LOW WILL MOVE EAST OUT OF EASTERN
KANSAS AND ACROSS MISSOURI TODAY AND TONIGHT. THE ATMOSPHERE OVER THE
AREA WILL BECOME INCREASINGLY UNSTABLE DURING THE DAY. AT THE SAME
TIME...A POTENT UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA.
THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN ARKANSAS AND NORTHERN
LOUISIANA THIS MORNING. THESE STORMS WILL MOVE INTO THE AREA BY
LATE THIS AFTERNOON. ADDITIONAL STORMS ARE ALSO EXPECTED TO DEVELOP
AHEAD OF THE MAIN UPPER LEVEL DISTURBANCE. MODEST INSTABILITY AND
STRONG WIND SHEAR WILL ALLOW A FEW OF THESE THUNDERSTORMS TO BECOME
SEVERE LATE THIS AFTERNOON THROUGH THE NIGHT. THE PRIMARY THREATS
ASSOCIATED WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES. AT THIS TIME IT APPEARS THE HIGHEST
THREAT OF SEVERE WEATHER WILL BE SOUTH OF INTERSTATE 40. THE TIME OF
GREATEST CONCERN WILL BE BETWEEN 2 PM AND MIDNIGHT WEST OF THE
MISSISSIPPI RIVER...AND BETWEEN 5 PM AND 3 AM EAST OF THE MISSISSIPPI
RIVER.
HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. ONE TO TWO INCHES
OF RAIN IS POSSIBLE ACROSS A LARGE PORTION OF THE AREA.
.DAYS TWO THROUGH SEVEN...
A FEW THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS TUESDAY AND AGAIN WEDNESDAY. SOME OF THESE STORMS COULD
PRODUCE SOME SMALL HAIL...BUT WIDESPREAD HAZARDOUS WEATHER IS NOT
ANTICIPATED.
NO HAZARDOUS WEATHER IS ANTICIPATED FOR THURSDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY THIS AFTERNOON THROUGH TONIGHT.
Flash Flood, Tate
- When
- April 11, 1:00 PM CST to 3:00 PM CST
- Where
- Tate County, Senatobia
- Property damage
- $1,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.617, -89.950
Several roads were flooded. The water reached up to the doorways of several cars.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, April 11, 20051 death · $767,000 · 1.75 in hail · 29 events
- Hail and Heavy Rain in Kansas, April 11, 2005$465,000 · 1.75 in hail · 5 events
- Damaging Wind in Alabama, April 11, 2005$150,000 · 75 kt wind · 1 event
- Lightning Strike in Louisiana, April 11, 2005$125,000 · 1 event
- Hail and Damaging Wind in Louisiana, April 11, 2005$80,000 · 70 kt wind · 2 events
- Damaging Wind in Texas, April 11, 2005$40,000 · 58 kt wind · 1 event
- Hail in Kansas, April 11, 20051 in hail · 11 events
- High Wind in Missouri, April 11, 2005$15,000 · 52 kt wind · 1 event
- Damaging Wind in Tennessee, April 11, 2005$15,000 · 55 kt wind · 1 event
- Heavy Snow in South Dakota, April 11, 20059 events
- Tornado and Hail in Arkansas, April 11, 2005F0 · 8 events
- Hail in Kansas, April 11, 20051 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443793.